Avoiding Long term Side Effects
Oct 1, 2004
Thank you for the great work you do on this forum.
I am from South Africa but I am fortunate enough to have access to ARV therapy.
I have decided to remain on therapy because of the following reasons:
1.I do not want to compromise my immune system.
2.I do not want to lose the benefit of early detection and treatment by allowing the HIV reservoirs to build up.
3.I have no side effects from the ARV therapy.
4.I do not find it difficult to be a 100% adherent.
My questions are:
1. Is there a better combination then the one I am currently on to prevent long term side effects like liver toxicity and lipoatrophy? (I have read about once a day 2 pill regimens with no known long term toxicity.)
2. If so what are they and is it wise to switch seen that I have decided not to discontinue therapy?
Response from Dr. Henry
Great questions and I am delighted to hear that you are on therapy---if only that were true everywhere! The regimen you are on has a great reputation for effectiveness. I have been decreasing my use of D4T out of concern for an relatively increased rate for fat/lipid problems over time (still controversial but most data suggests a greater risk for D4T versus AZT or tenofovir). I often would switch the D4T to AZT if that is an option just to minimize the long term risk. There are no drugs or combinations that do not have some long term side effects (I have been using HIV drugs since 1986 and am learning about AZT even). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Skin A Sign Of HIV?
- Swollen Lymph Glands Could I Have Acute HIV Infection
- How Long Do I Wait To Get Tested After Blowjob From A Prostitute?
- Cold Feet After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Hpv After Needle Stick Sign Of HIV AIDS
- Muscle Ache After Rubbing Penis Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.